Alert archive / Wyoming / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 16, NWS Riverton, WY

July 27, 2012Fremont County, Wyoming

NWS Riverton, WY issued this severe thunderstorm warning at Jul 27, 2012, 9:16 PM MDT for Fremont County, Wyoming. It was in force for 14 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 27, 2012, 9:16 PM MDT (03:16 UTC)
Expired
Jul 27, 2012, 9:30 PM MDT
In force
14 min
Issued by
NWS Riverton, WY
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

County Fremont County, WY

The radar

The Riverton/Lander radar (KRIW), 17 km from the middle of the area, began a volume at 03:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Riverton, WY (KRIW), launched 00:00Z, 3.3 hours before the alert went out and 11 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 00:00Z on 2012-07-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 00:00Z on 2012-07-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 46 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3941 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
46 m²/s²
0-3 km storm-relative helicity
35 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

195 
WUUS55 KRIW 280316
SVRRIW
WYC013-280330-
/O.NEW.KRIW.SV.W.0016.120728T0316Z-120728T0330Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RIVERTON WY
916 PM MDT FRI JUL 27 2012

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL FREMONT COUNTY IN CENTRAL WYOMING...

* UNTIL 930 PM MDT

* AT 912 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED 5 MILES NORTH OF STATE HWY 134
  MILE MARKER 10...OR 15 MILES WEST OF SHOSHONI...AND MOVING SOUTH AT
  40 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  U.S. HWY 26 MILE MARKER 110 AROUND 925 PM MDT.
  RIVERTON AROUND 930 PM MDT.

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE U.S. HWY
26 MILE MARKER 130.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

WIND DAMAGE WITH THIS STORM WILL OCCUR WELL AHEAD OF ANY RAIN OR
LIGHTNING. DO NOT WAIT FOR THE SOUND OF THUNDER BEFORE TAKING COVER.
SEEK SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.

&&

REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4291 10809 4302 10868 4339 10850 4342 10809
TIME...MOT...LOC 0316Z 013DEG 34KT 4323 10840
WIND...HAIL 60MPH <.75IN

$$

BRANHAM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Riverton, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 27, 2:51 PM MDT, 6 hours 25 minutes earlier.

Area forecast discussion, Jul 27, 2:51 PM MDT, 6 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RIVERTON WY
251 PM MDT FRI JUL 27 2012

.SHORT TERM...TONIGHT THROUGH MONDAY
MONSOONAL PLUME IS MOVING THROUGH THE FORECAST AREA TODAY WITH
SEVERAL AREAS OF CONCERN INTO THE EVENING HOURS. THE HIGHEST
THREAT OF SEVERE WIND GUSTS FROM HIGH BASED STORMS IS AROUND
NATRONA COUNTY BUT ALSO EXTENDS INTO SWEETWATER AND FREMONT
COUNTY. IN THE FAR WEST...CAPE IS BUILDING ALONG AND WEST OF THE
BORDER AND WE EXPECT STORMS TO FIRE THERE LATER THIS AFTERNOON AND
MOVE INTO THE NORTHWEST ESPECIALLY. A FEW STRONGER STORMS HAVE
BEEN MOVING ACROSS THE NORTHERN PART OF YNP PARK OVER THE LAST 1
TO 2 HOURS. A LITTLE BETTER MOISTURE EXISTS IN THE FAR NORTH WHICH
COULD AID IN A FEW STRONGER STORMS...INCLUDING NORTHERN AND
EASTERN JOHNSON. THE PLUME IS SHUNTED TO THE EAST AND SOUTH ON
SATURDAY AS THE RIDGE REBUILDS OVER THE AREA. IT STILL LOOKS LIKE
THE BEST BEST OF ISOLATED STORMS WILL BE OVER THE FAR SOUTH...EAST...
NORTHERN BORDER AND A FEW IN THE MOUNTAINS. NOT A LOT OF CHANGE
FOR SUNDAY OR MONDAY. CONTINUED VERY WARM TO HOT EACH DAY.

.LONG TERM...MONDAY NIGHT THROUGH FRIDAY
MODELS STILL INDICATING A BROADENING OF THE HIGH PRESSURE RIDGE OVER
THE ROCKIES ASSOCIATED WITH THE HIGH OVER THE SOUTHWEST UNITED
STATES AND SOUTHERN PLAINS THROUGH MID WEEK. THIS WOULD TRANSLATE
INTO A DRY FORECAST WITH MAINLY A WEST SOUTHWEST STEERING FLOW
KEEPING MOST OF ANY MONSOON MOISTURE TO OUR SOUTH. THEN A TROUGH
APPROACHES FROM THE WEST BY THURSDAY AND FRIDAY WITH ONLY ISOLATED
ACTIVITY INDICATED FOR NOW OVER THE HIGHER TERRAIN BY THURSDAY.

.AVIATION.../00Z ISSUANCE/
SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE UNTIL 00Z. WIND
GUSTS TO 35 KNOTS WILL BE POSSIBLE ALONG WITH LOCAL MVFR CONDITIONS.
THE SHOWER AND STORM COVERAGE WILL BECOME ISOLATED AFTER 00Z THROUGH
12Z SATURDAY.

EAST OF THE CONTINENTAL DIVIDE...SCATTERED SHOWERS AND THUNDERSTORMS
WILL CONTINUE TO FORM ALONG THE WIND RIVER AND ABSAROKA MOUNTAINS
AND THE BIGHORN MOUNTAINS. THE SHOWERS AND STORMS WILL PROGRESS EAST
TO NORTHEAST OVER THE LOWER ELEVATIONS THROUGH THE REMAINDER OF THE
AFTERNOON HOURS UNTIL AROUND 03Z. WIND GUSTS TO 45 KNOTS WILL BE
POSSIBLE...ESPECIALLY IN NATRONA COUNTY INCLUDING KCPR ALONG WITH
LOCAL MVFR CONDITIONS. THE ACTIVITY WILL DECREASE TO ISOLATED FROM
06Z THROUGH 12Z SATURDAY.

FOR KJAC AIRPORT TODAY AND THIS EVENING...SCATTERED SHOWERS AND
STORMS WILL CONTINUE ACROSS EASTERN IDAHO AND OVER THE TETON
MOUNTAINS. SOME OF THIS ACTIVITY WILL IMPACT THE KJAC AIRPORT OR IN
THE VICINITY UNTIL 00Z. WIND GUSTS TO 30 TO 40 KNOTS AND MVFR
CONDITIONS WILL OCCUR ONLY IF A STORM DIRECTLY IMPACTS THE AIRPORT.
EXPECT THE ACTIVITY TO DECREASE AFTER 00Z SATURDAY AS THE STORMS
WILL MOVE EAST NORTHEAST OUT OF THE REGION.

.FIRE WEATHER...
VERY STRONG TO DAMAGING WINDS ARE POSSIBLE EAST OF THE DIVIDE INTO
THE EARLY EVENING...ESPECIALLY ACROSS THE CENTRAL AND SOUTH PART
OF THE DISTRICT. STRONGER...WETTER STORMS ARE POSSIBLE IN THE
NORTHWEST AND FAR NORTHERN PART OF THE DISTRICT. THE RIDGE OF HIGH
PRESSURE WILL NOSE BACK INTO THE AREA OVER THE WEEKEND WITH ISOLATED
THUNDERSTORMS MAINLY CONFINED TO THE FAR SOUTH...EAST...NORTH AND
IN THE MOUNTAINS. OTHERWISE...IT WILL BE VERY WARM TO HOT WITH GUSTY
WINDS NEAR ANY THUNDERSTORMS.

&&

.RIW WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SHORT TERM...SKRBAC
LONG TERM...LIPSON
AVIATION...LIPSON
FIRE WEATHER...SKRBAC
Hazardous weather outlook, Jul 27, 5:00 AM MDT, 16 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RIVERTON WY
500 AM MDT FRI JUL 27 2012

WYZ001>020-022>030-281100-
ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST-
BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS-
EAST SWEETWATER COUNTY-FLAMING GORGE-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS-
NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN-
NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS-
ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES-
SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN-
SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY-
TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN-
UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN-
WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST-
YELLOWSTONE NATIONAL PARK-
500 AM MDT FRI JUL 27 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS ACROSS THE HIGHER ELEVATIONS AND IN THE WEST
TODAY AND TONIGHT...WITH ISOLATED TO WIDELY SCATTERED THUNDERSTORMS
EXPECTED EAST OF THE DIVIDE AND IN THE LOWER ELEVATIONS. SOME OF THE
STORMS ARE CAPABLE OF PRODUCING WIND GUSTS IN EXCESS OF 50 MPH AND
FREQUENT CLOUD TO GROUND LIGHTNING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SUNDAY AND THURSDAY...ISOLATED THUNDERSTORMS ACROSS THE SOUTH AND
EAST.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL AMOUNTS AND ANY WIND
GUSTS GREATER THAN 40 MPH TO THE NATIONAL WEATHER SERVICE IN RIVERTON
AT 1-800-211-1448. THANK YOU.

TEAM RIVERTON

In the hours before

Special weather statement, Jul 27, 7:34 PM MDT, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
734 PM MDT FRI JUL 27 2012

WYZ002-012-013-015-016-280200-
ABSAROKA MOUNTAINS WY-JACKSON HOLE WY-TETON AND GROS VENTRE MOUNTAINS
WY-UPPER WIND RIVER BASIN WY-WIND RIVER MOUNTAINS EAST WY-
734 PM MDT FRI JUL 27 2012

...SIGNIFICANT WEATHER ADVISORY FOR EXTREME NORTHWESTERN FREMONT
COUNTY IN CENTRAL WYOMING...AND SOUTHERN PARK AND CENTRAL TETON
COUNTIES IN NORTHWEST WYOMING UNTIL 800 PM MDT...

AT 731 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM MARIPOSA LAKE TO
KELLY...AND MOVING EAST AT 30 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
FREQUENT DANGEROUS LIGHTNING.

THESE STORMS WILL BE NEAR...
U.S. HWY 287/26 MILE MARKER 10 AROUND 740 PM MDT.
U.S. HWY 287/26 MILE MARKER 20 AROUND 750 PM MDT.
U.S. HWY 287/26 MILE MARKER 30...PINNACLE BUTTES AND TOGWOTEE PASS
AROUND 800 PM MDT.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4412 11005 4420 10948 4362 10972 4355 11081
      4408 11067
TIME...MOT...LOC 0134Z 263DEG 39KT 4411 11018 4363 11051

ALLEN
Special weather statement, Jul 27, 8:03 PM MDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
803 PM MDT FRI JUL 27 2012

WYZ002-012-013-015-016-280230-
ABSAROKA MOUNTAINS WY-JACKSON HOLE WY-TETON AND GROS VENTRE MOUNTAINS
WY-UPPER WIND RIVER BASIN WY-WIND RIVER MOUNTAINS EAST WY-
803 PM MDT FRI JUL 27 2012

...SIGNIFICANT WEATHER ADVISORY FOR EXTREME NORTHWESTERN FREMONT
COUNTY IN CENTRAL WYOMING...AND SOUTHERN PARK AND EASTERN TETON
COUNTIES IN NORTHWEST WYOMING UNTIL 830 PM MDT...

AT 757 PM MDT...STORM SPOTTERS REPORTED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 9 MILES SOUTHWEST OF VALLEY TO 13 MILES SOUTHWEST
OF U.S. HWY 287/26 MILE MARKER 20...AND MOVING EAST AT 40 MPH.

WIND GUSTS UP TO 55 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

THESE STORMS WILL BE NEAR...
VALLEY...U.S. HWY 287/26 MILE MARKER 30 AND PINNACLE BUTTES AROUND
810 PM MDT.
U.S. HWY 287/26 MILE MARKER 40 AROUND 820 PM MDT.
DOUBLE CABIN CAMPGROUND AROUND 830 PM MDT.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING. THESE STORMS HAVE A HISTORY OF KNOCKING DOWN TREES.

IN ADDITION...THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR
LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...
FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL
WEATHER SERVICE.

REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4419 10935 4363 10958 4357 11059 4410 11011
TIME...MOT...LOC 0201Z 261DEG 39KT 4411 10970 4363 11019

ALLEN
Special weather statement, Jul 27, 8:13 PM MDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
813 PM MDT FRI JUL 27 2012

WYZ003>007-280315-
CODY FOOTHILLS WY-NORTH BIG HORN BASIN WY-OWL CREEK AND BRIDGER
MOUNTAINS WY-SOUTHEAST BIG HORN BASIN WY-SOUTHWEST BIG HORN BASIN WY-
813 PM MDT FRI JUL 27 2012

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN HOT SPRINGS COUNTY IN
CENTRAL WYOMING...AND SOUTHWESTERN BIG HORN AND NORTHWESTERN WASHAKIE
COUNTIES IN NORTH CENTRAL WYOMING...AND SOUTHEASTERN PARK COUNTY IN
NORTHWEST WYOMING UNTIL 915 PM MDT...

AT 806 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR GOOSEBERRY CREEK...OR 16 MILES SOUTHEAST OF
MEETEETSE...MOVING EAST AT 30 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
FREQUENT DANGEROUS LIGHTNING AND SMALL HAIL.

THIS STORM WILL BE NEAR...
STATE HWY 431 MILE MARKER 30...STATE HWY 120 MILE MARKER 30 AND STATE
HWY 171 AROUND 820 PM MDT.
HWY JCT 171 AND 120 AROUND 825 PM MDT.
STATE HWY 431 MILE MARKER 20 AROUND 835 PM MDT.
STATE HWY 431 MILE MARKER 10 AROUND 855 PM MDT.
HWY 16/20/789 MILE MARKER 170 AND WASHAKIE COUNTY FAIRGROUNDS AROUND
915 PM MDT.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4455 10815 4380 10775 4381 10879 4409 10889
TIME...MOT...LOC 0213Z 255DEG 27KT 4397 10864

BRANHAM
Special weather statement, Jul 27, 8:17 PM MDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
817 PM MDT FRI JUL 27 2012

WYZ004-280330-
NORTH BIG HORN BASIN-
817 PM MDT FRI JUL 27 2012

THUNDERSTORMS MOVING THROUGH THE BIG HORN BASIN HAVE BEGUN TO PRODUCE
STRONG OUTFLOW WIND ACROSS THE NORTHERN HALF OF THE BASIN. WINDS
PRECEDING STORMS MAY BE STRONG...WITH SPEEDS OF 50 TO 55 MPH
POSSIBLE. STORMS MAY THEN PRODUCE ADDITIONAL GUSTY WIND OF AROUND
50 MPH...WITH FREQUENT LIGHTNING AND SMALL HAIL.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE IN
RIVERTON AT 1-800-211-1448.

BRANHAM
Special weather statement, Jul 27, 8:39 PM MDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
839 PM MDT FRI JUL 27 2012

WYZ002-007-012-014>016-280315-
ABSAROKA MOUNTAINS WY-OWL CREEK AND BRIDGER MOUNTAINS WY-TETON AND
GROS VENTRE MOUNTAINS WY-UPPER WIND RIVER BASIN WY-WIND RIVER
MOUNTAINS EAST WY-WIND RIVER MOUNTAINS WEST WY-
839 PM MDT FRI JUL 27 2012

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN HOT SPRINGS AND
NORTHWESTERN FREMONT COUNTIES IN CENTRAL WYOMING...AND SOUTHERN PARK
AND SOUTHEASTERN TETON COUNTIES IN NORTHWEST WYOMING...AND NORTHERN
SUBLETTE COUNTY IN WEST CENTRAL WYOMING UNTIL 915 PM MDT...

AT 835 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES NORTHEAST OF
DOUBLE CABIN CAMPGROUND TO UNION PASS...AND MOVING EAST AT 45 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
FREQUENT DANGEROUS LIGHTNING. THESE STORMS HAVE A HISTORY OF TREE
DAMAGE.

THESE STORMS WILL BE NEAR...
DUBOIS AROUND 845 PM MDT.
U.S. HWY 287/26 MILE MARKER 60 AND TORREY LAKE AROUND 850 PM MDT.
WASHAKIE NEEDLES AROUND 855 PM MDT.
U.S. HWY 287/26 MILE MARKER 70 AROUND 900 PM MDT.
BURRIS AND U.S. HWY 287/26 MILE MARKER 80 AROUND 905 PM MDT.

REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4381 10884 4323 10935 4345 11056 4412 10971
TIME...MOT...LOC 0239Z 286DEG 51KT 4391 10940 4342 10985

ALLEN
Special weather statement, Jul 27, 9:13 PM MDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
913 PM MDT FRI JUL 27 2012

WYZ002-007-012-014>017-280345-
ABSAROKA MOUNTAINS WY-OWL CREEK AND BRIDGER MOUNTAINS WY-TETON AND
GROS VENTRE MOUNTAINS WY-UPPER WIND RIVER BASIN WY-WIND RIVER BASIN
WY-WIND RIVER MOUNTAINS EAST WY-WIND RIVER MOUNTAINS WEST WY-
913 PM MDT FRI JUL 27 2012

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN HOT SPRINGS AND
NORTHWESTERN FREMONT COUNTIES IN CENTRAL WYOMING...AND SOUTHERN PARK
AND EXTREME SOUTHEASTERN TETON COUNTIES IN NORTHWEST WYOMING...AND
NORTHERN SUBLETTE COUNTY IN WEST CENTRAL WYOMING UNTIL 945 PM MDT...

AT 912 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 12 MILES SOUTH OF
PITCHFORK TO 7 MILES EAST OF GREEN RIVER LAKES...AND MOVING EAST AT
45 MPH.

WIND GUSTS UP TO 55 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
FREQUENT DANGEROUS LIGHTNING.

THESE STORMS WILL BE NEAR...
U.S. HWY 287/26 MILE MARKER 70 AROUND 925 PM MDT.
BURRIS AND U.S. HWY 287/26 MILE MARKER 80 AROUND 940 PM MDT.
ANCHOR DAM...CROWHEART AND OWL CREEK RD AROUND 945 PM MDT.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4369 10866 4304 10939 4335 11017 4404 10942
TIME...MOT...LOC 0313Z 269DEG 37KT 4392 10906 4334 10971

ALLEN

The office that day

Everything else NWS Riverton, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 27, 7:08 PM MDTSpecial Weather StatementRIWTeton22 min
Jul 27, 7:24 PM MDTSpecial Weather StatementRIW51 min
Jul 27, 7:34 PM MDTSpecial Weather StatementRIWTeton26 min
Jul 27, 8:03 PM MDTSpecial Weather StatementRIWTeton27 min
Jul 27, 8:13 PM MDTSpecial Weather StatementRIWBig Horn62 min
Jul 27, 8:36 PM MDTSevere Thunderstorm WarningRIWFremont, Hot Springs24 min
Jul 27, 8:39 PM MDTSpecial Weather StatementRIW36 min
Jul 27, 9:13 PM MDTSpecial Weather StatementRIW32 min
Jul 27, 9:18 PM MDTSpecial Weather StatementRIWBig Horn, Washakie42 min
Jul 27, 9:27 PM MDTSevere Thunderstorm WarningRIWFremont19 min
Jul 27, 9:46 PM MDTSpecial Weather StatementRIW44 min
Jul 27, 10:26 PM MDTSpecial Weather StatementRIWFremont49 min
Jul 27, 10:38 PM MDTSpecial Weather StatementRIWSheridan52 min
Jul 28, 12:04 PM MDTSpecial Weather StatementRIWSweetwater41 min
Jul 28, 2:18 PM MDTSevere Thunderstorm WarningRIWBig Horn, Hot Springs, Park, Washakie42 min
Jul 28, 2:48 PM MDTSpecial Weather StatementRIW42 min
Jul 28, 2:58 PM MDTSevere Thunderstorm WarningRIWBig Horn, Hot Springs, Park, Washakie32 min
Jul 28, 3:30 PM MDTSevere Thunderstorm WarningRIWBig Horn, Hot Springs, Washakie29 min
Jul 28, 3:36 PM MDTSpecial Weather StatementRIWNatrona24 min
Jul 28, 4:11 PM MDTSpecial Weather StatementRIWWashakie49 min

Nearby

Severe Thunderstorm Warnings in Wyoming, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.